Eyelid swollen after Botox?

Hi I am 7 days post Botox to the Glabella (15 units) and my eyelid is swollen. I have to stare to see it, but I can feel it. It's very annoying. I'm afraid it will get worse as the Botox sets in further (though it appears to have full effect). It does not appear to droop at all; lid sits in the same spot in relation to iris as the other eye does and opens fully. Brow doesn't appear to droop. Is this swollen eyelid from Botox? Would Benadryl or something help? Is this the beginnings of ptosis?

Doctor Answers 6

Could be ptosis

It is possible you have mild ptosis or drooping. Go and see your doctor and they can check you out and see if it is a problem. The good and bad news of botox is that it lasts 3 months.


Denver Oculoplastic Surgeon
4.9 out of 5 stars 7 reviews

Eyelids swollen after botox

One week after botox if you don't have any lid droop then the swelling is likely due to internal bruising. Check back with your injector for an exam and determine if that in fact is the case. Alternating ice and heat may hasten the recovery. 

Andrew Pichler, MD
Sacramento Facial Plastic Surgeon
5.0 out of 5 stars 3 reviews

Eyelid swollen after Botox

Thank you for your question. Without a photo difficult to give advice.  Botox has its full result at 2 weeks.  You would of seen ptosis and if it was a diffuction it would have resolved in 1-2 weeks.  Swelling may be a result of bruising.  You should see your injector for an examination.  Best Woshes.

Botox and Eyelid Swelling

I suggest posting photos or speaking directly to your physician.  This is possible but rare.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Eyelid swollen from Botox

It is possible that the Botox has had your eyelid swollen but without a photo it is impossible to know. I suggest you return to your treating physician for examination.  Please keep us posted.

Eyelid swollen after Botox

Unfortunately, it is very difficult to give you advice about your eyelid after your Botox treatment without examining you or at least seeing a picture of the problem.  You stated that your eyelids are equal and that there is no droop, so it does not sound at all like ptosis.  It does not sound like something that Benadryl would help with either.  My best advice would be to return to the physician who treated you so that you can be evaluated to try and determine what is causing your issue.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.